Nonlinear Modelling Using the Generalized Exponential Family of Distributions
John Creedy and
Vance Martin
Bulletin of Economic Research, 1998, vol. 50, issue 3, 229-55
Abstract:
This paper introduces an approach to nonlinear modelling which is based on the use of the generalized exponential family of distributions. The flexibility of the approach is illustrated using hypothetical data based on an economic model which exhibits multiple equilibria for certain periods of time and a unique equilibrium for other periods. The distributional analogue of multiple equilibria is multimodality. An advantage of this framework is that discrete jumps can be modelled without the need for identifying the timing of jumps ex post. The framework also has the advantage of explaining how smooth changes in market fundamentals can give rise to large and sudden changes in prices. The introduction of economic assumptions into nonlinear models is explained, and it is shown how an explicit form for the distribution of the dependent variable can be derived. It is suggested that the approach has considerable potential in a wide variety of economic contexts. Copyright 1998 by Blackwell Publishing Ltd and the Board of Trustees of the Bulletin of Economic Research
Date: 1998
References: Add references at CitEc
Citations: View citations in EconPapers (1)
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:buecrs:v:50:y:1998:i:3:p:229-55
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0307-3378
Access Statistics for this article
More articles in Bulletin of Economic Research from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().